MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CAS STRAIGHT CUP INSERTER; SURGICAL ACCESSORIES : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US CAS STRAIGHT CUP INSERTER; SURGICAL ACCESSORIES : INSERTION DEVICES
Catalog Number 229990025
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that upon inspection prior to using in surgery, it was discovered that the handle spins and does not allow to be unthreaded from cup.No surgical delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : examination of the returned instrument confirmed the reported observation.The root cause is attributed to inadvertent use error.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CAS STRAIGHT CUP INSERTER
Common Device Name
SURGICAL ACCESSORIES : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9340913
Report Number1818910-2019-116862
Device Sequence Number2132488
Product Code HAW
UDI-Device Identifier10603295115281
UDI-Public10603295115281
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number229990025
Device Lot NumberSO2026612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1